Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 188, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 29, 2007, 1:51 PM EDT for Yadkin County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2007, 1:51 PM EDT (17:51 UTC)
- Expired
- Jun 29, 2007, 2:38 PM EDT
- In force
- 47 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Yadkin County, NC
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:10 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 29, 12:10 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1210 PM EDT FRI JUN 29 2007 .SYNOPSIS... A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE REGION BY THIS EVENING BEFORE STALLING ACROSS THE CAROLINAS SATURDAY INTO SATURDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT SUNDAY AND REMAIN OVER THE REGION INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... MORNING SOUNDINGS AREA SHOWING 20 KNOT WINDS FROM JUST ABOVE THE SURFACE UP THROUGH MID LEVELS. THIS SHOULD HELP ORGANIZE STORMS THAT DEVELOP INTO MULTICELL CLUSTERS AND POSSIBLY SMALL LINES. SOME MINIMAL LEE-TROFING CAN BE SEEN IN THE SURFACE OBS AT 16Z. MAIN FACTOR TODAY WILL BE THE AMOUNT OF HEATING. THE SOUTHEAST HALF OF THE COUNTY WARNING AREA WILL REACH TEMPERATURES IN THE UPPER 80S TO LOW 90S...LEADING TO CAPES CLOSE TO 3000 J/KG...BUT MID LEVEL CLOUDS AREA SUPPRESSING HEATING IN THE NORTHWEST. HAVE TRIMMED BACK MAXIMUM TEMPERATURES IN THE NORTHWEST AND RAISED A COUPLE OF DEGREES IN THE SOUTHEAST. WITH THUNDERSTORMS ALREADY DEVELOPING IN WILKES COUNTY NO NEED TO CHANGE POPS AT THIS TIME. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM SATURDAY/... CONVECTION SHOULD CONSOLIDATE OVER NORTHERN NC THIS EVENING AND THEN PULL AWAY FROM THE CWA OVERNIGHT SIMILAR TO THE FASTER GFS. NAM HAS MORE WEAK WAVES ALONG THE FRONT BUT THINK DENSITY FACTOR SHOULD TAKE BEST RH TO THE SOUTH SO AFTER EARLY CHANCE/LIKELY POPS TRIMMED BACK SOME...LEAVING ONLY A LOW CHANCE FAR SOUTH BY EARLY SAT. EXITING UPPER SUPPORT SHOULD ALSO LEAVE THE FRONT DANGLING JUST TO OUR SOUTH SAT AHEAD OF YET ANOTHER S/W APPROACHING FROM THE WEST. LEFTOVER 850 MB THETA-E GRADIENT MAY BE ENOUGH ALONG WITH HEATING TO SPARK ISOLATED SHRA/TSRA ESPCLY VA/NC BORDER SAT INTO SAT EVENING BUT COVERAGE IFFY AT THIS POINT. THEREFORE LEFT SLIGHT CHANCE POPS SOUTH OF HIWAY 460...WITH MAINLY CHANCY NORTHERN NC FOR NOW. TEMPS STILL LOOK RATHER MUGGY OUTSIDE THE FAR NW OVERNIGHT SUPPORTING MAINLY 60S FOR LOWS EXCEPT A FEW 50S NW VALLEYS. HIGHS NOT A LOT DIFFERENT FROM FRIDAY EXCEPT SOMEWHAT DRIER NORTHERN THIRD AS DRY ADVECTION SEEPS IN FROM THE NORTH. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A WAVE DEVELOPS ALONG THE FRONT BY SATURDAY NIGHT IN NORTH CAROLINA IN RESPONSE TO S/W COMING THROUGH THE BASE OF THE UPPER TROF. THIS SHOULD SET UP A TIGHT GRADIENT BETWEEN MOISTURE ALONG WEAK INVERTED TYPE TROF AXIS NORTH OF THE WAVE AND HIGH PRESSURE NOSING IN FROM THE NW. SINCE MOST GUIDANCE KEEPS MOISTURE LOCKED IN FAR SOUTH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG THE VIRGINIA/NORTH CAROLINA BORDER. ON SUNDAY HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES AND THE FRONT WILL CONTINUE TO MOVE SOUTH INTO THE GULF COAST STATES. BY SUNDAY THE HIGH WILL BE CENTERED OVER THE OHIO RIVER VALLEY THEN BY MONDAY OVER THE MID ATLANTIC STATES. ONCE THE HIGH MOVES EAST OF THE AREA...WARM AIR ADVECTION WILL BEGIN. ON TUESDAY WITH THE HIGH OFF THE COAST...THE WARM AIR ADVECTION WILL BE EVEN STRONGER AND A WARM FRONT WILL MOVE NORTH ACROSS THE REGION. HOWEVER UPPER FLOW WILL REMAIN STRONG FROM THE NW WHICH MAY SUPPORT AN MCS OR TWO DIVING SE DOWN THE RESIDUAL FRONT AS EARLY AS LATE TUESDAY. ON WEDNESDAY 500 HEIGHTS WILL INCREASE AS THE UPPER RIDGE BUILDS BACK IN. HAVE INCLUDED SHOWERS AND THUNDERSTORMS IN THE FAVORED OROGRAPHIC AREAS. HAVE SLOWED DOWN THE ARRIVAL OF THE NEXT FRONT UNTIL THURSDAY AS NEXT SHOT OF DECENT 5H TROFFING FOR EARLY JULY STARTS TO TAKE SHAPE. THUS KEPT BEST CHANCE OF RAIN IN THE WESTERN COUNTY WARNING AREA WITH THIS FEATURE. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... WITH LOW CLOUDS/FOG FILLING IN AT LWB WILL LIKELY NEED TO INIT THERE WITH IFR/LIFR CONDITIONS THRU AT LEAST MID MORNING. TOO MUCH AC AND WIND ELSEWHERE FOR ANYTHING WORSE THAN MVFR...DESPITE DEWPOINT DEPRESSIONS. WEST TO EAST BOUNDARY WILL SAG SOUTH THROUGH THE DAY...AND THE NAM ACTUALLY SHOVES IT FAR ENOUGH SOUTH TO ALLOW LWB TO HAVE IMPROVING CONDITIONS BY LATE AFTERNOON. EXPECT VFR UNDER AC DECK TO SLOWLY GIVE WAY TO MORE SCT/BKN CU ESPCLY EASTERN SITES LATE MORNING INTO THE AFTERNOON WITH HEATING. DID GO WITH PREDOMINATE -TSRA AT LWB EARLIER THAN YESTERDAY...CONSIDERING ARRIVAL TIME OF THE FRONT. OTHER TERMINALS MAY REMAIN MORE ACTIVE NEAR THE END OF THE TAF PERIOD...AS SHWRS/TSRA SHOULD CONTINUE TO DEVELOP ALONG THE FRONT...DESPITE THE LOSS OF AFTERNOON HEATING. AGAIN...SOME 20-25KT GUSTS ARE POSSIBLE AT LWB WITH TSRA ARRIVAL. ONCE RAIN TAPERS OFF OVERNIGHT EXPECT MOIST CONDITIONS TO PERSIST WITH QUITE A BIT OF MVFR/IFR FOG MOST SPOTS AND EVEN LIFR POSSIBLE AT LWB. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH THIS WEEKEND WITH COOLER/DRIER AIR MAKING FOR MAINLY VFR CONDITIONS INTO EARLY NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...AMS SHORT TERM...AMS/JH/RCS LONG TERM...AMS/JH/RCS AVIATION...JH/KM
Hazardous weather outlook, Jun 29, 12:49 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1249 PM EDT FRI JUN 29 2007 NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>034-043>047-058- 059-301100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1249 PM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. BANDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT...MAINLY ALONG AND EAST OF THE BLUE RIDGE. THE PRIMARY THREAT FROM ANY STORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS...HOWEVER...LARGE HAIL AS WELL AS VERY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. VAZ011-018>020-023-024-035-WVZ042>045-301100- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 1249 PM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 29, 10:12 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1012 AM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG JEFFERSON 36.42N 81.47W
06/28/2007 ASHE NC DEPT OF HIGHWAYS
3 TREES DOWN ON BILL BLEDSOE ROAD
&&
AMSLocal storm report, Jun 29, 11:16 AM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1116 AM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 W BOONE 36.21N 81.76W
06/28/2007 WATAUGA NC DEPT OF HIGHWAYS
ROUTE 1114, DEWITT/BARNETT ROAD AND ROUTE 1113 BAIRD
CREEK ROAD FLOODED AND WASHED OUT.
&&
JWHITESpecial weather statement, Jun 29, 12:42 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1242 PM EDT FRI JUN 29 2007 NCZ019-291730- WILKES NC- 1242 PM EDT FRI JUN 29 2007 AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF NORTH WILKESBORO...OR OVER FAIRPLAINS...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...THE WILKES COUNTY AIRPORT AND DOCKERY AT 1250 PM EDT...ROARING RIVER AT 125 PM EDT...AND CLINGMAN AND RONDA AT 130 PM EDT. EXPECT SMALL HAIL...GUSTY WINDS...AND RAINFALL AMOUNTS OF UP TO TWO INCHES DURING THE NEXT HOUR. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:09 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.